I have had a rash in my groin for about 3 to 4 weeks now. I am an avid cyclist, and when I ride, I sweat a lot and there is certainly some rubbing in my groin area. The rash started only on the right side, and in the last 2 days has moved to the left side, also. It is red and itchy, and sometimes there are small pustules. I thought it was jock itch and tried Tinactin, then Lotrimin, and then Lamisil. Nothing seemed to help much except for the Lamisil; however, after 3 days, the Lamisil seemed to be making it worse. I then began showering with anti-bacterial soap, and this seemed to improve the situation, but only moderately. I've barely been able to cycle for the past 4 weeks. Has anyone had something like this? It's driving me crazy (the rash and not being able to ride). I am finally seeing a dermatologist next week.
The description of the rash does sound like jock's itch, however since it has not responded to the anti-funagal drugs then you should consider the possibility of skin chafing caused by your hobby.
Chafing is a continuous rubbing of the skin that causes redness or soreness, often from walking, running, bicycling or other activities. Areas prone to chafing include the thighs, groin, underarms, nipples and buttocks.
Chafing occurs when the skin becomes irritated by the friction caused by rubbing – either against other skin . As the friction occurs, the top layers of skin can be rubbed away, exposing the raw and more sensitive skin below. Chafing often results in a stinging or burning sensation at the point of irritation.
Moisture and sweat can cause the amount of friction and chafing to increase. If sweat is allowed to dry on the skin, the salt crystals left behind can cause even more friction, increasing the amount of damage and abrasion to skin cells.
Chafed skin should be washed with soap and cool-to-lukewarm water. An antiseptic solution should be applied to the site especially on the pustules which are pockets of bacterial infection.
I have the same issue but curious how to prevent. Is there something stronger than the antifungul.....curious more how the rider made out and if he is riding again.....this is a tough topic that not many discuss....I have been off my bike for a while now and I hate it....dont want to spend tons of money on new bike shorts, bike seat,etc....I did use bodyglide but that seemed to make it worse as it really kept that area too moist...
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.